Gonapeptyl depot inj. and rapid heart rate: has anyone else had this?

Hi everyone,

I had my first Gonapeptyl depot injection last week.

After a few hours, I realised my heart was racing noticeably (wasn't doing anything exciting ;-), just lazing on the sofa). I checked using a BP/HR cuff and my heart rate was 105, instead of the usual ~70 bpm.

It's stayed around 100 bpm ever since, even rising to between 125-150 for a period of 12hrs. My GP is monitoring me, but would like my consultant (who prescribed the Gonapeptyl) to re-think the treatment.

Has anyone else had similar side-effects with Gonapeptyl or any other GnRH agonist injections (Decapeptyl, Lupron, Zoladex etc.)?

Thanks & best wishes x

4 Replies

  • Yes, me! I have. I thought I was dying as I got terrible heart palpitations. GP put me on propanalol (beta blocker) to help, however today my gynae consultant gave me a HRT tablet which should apparently balance out the side effects of the gonapeptyl.

  • So sorry to hear you've had this too! How are you feeling now? Have the beta blockers & HRT tabs helped at all?

  • Hi there all,

    I haven't posted in a while due to being under the weather, I have now come to the end of 5 Zoladex injections (should have been a 6 month course) 2 months ago I was rushed to hospital with severe heart pain and suspected heart attack after 4 days in hospital, scans X-rays and an angiogram i was told i had probably suffered a condition called myocarditis and 4 weeks later this was confirmed via an mri scan, I don't wan't to set panic in with this as I have had really 4 of those 5 months completely pain free! which has been wonderful, I was taking hrt alongside the injections, I have absolutely no idea if the two are connected at all but on seeing these posts about heart palpitations i just thought i would write my experience here incase anyone else suffers or has suffered with it while on Zoladex? I was given a blood pressure tablet and also a beta blocker, I am still on the beta blocker (which i am not happy about being on) and have slowly weaned myself of the blood pressure tablets, I am due to see the heart specialist on Thursday and thanks to some advice from Lindle I have got an appointment on Monday to see the specialist in Oxford about the endio etc. I have no idea where the journey will end but sympathise with you all!!! will be glad when I can just get back to a normal life!! I had my last injection on the 4th of March, not sure when my periods will return? still having lots of sweats but they beat the periods and the pain so not really complaining??

  • I can only imagine how horrific it was for you to be rushed to hospital with a suspected heart attack - you have all my sympathy!!! This definitely puts my A&E visit for tachycardia into perspective... I hope you're cardiac symptoms are easing off a bit.

    As for when periods return, I'm not sure about Zolodex, but my periods first showed up 3.5 months after I received the single Gonapeptyl Depot 4 week (3.75 mg) injection. From what I've discovered, it can take a bit longer than first expected for your cycle to restart.

    I hope you're ok & just as you said, it'll be amazing to get back to normal life!

You may also like...